Tegretol--Stuttering

Refluxmomme - posted on 04/07/2011 ( 14 moms have responded )

43

0

13

Hi, my daughter is just over 2.5 and I noticed when they raised her Tegretol (generic version) dose she began stuttering a lot. Is that a side effect and/or common with the med? Thanks

MOST HELPFUL POSTS

Milinda - posted on 04/20/2011

10

6

0

Sandy, this happened to me and I never recieved anything but BRAND NAME NECESSARY once it was released on the open market. The manufacturer will say that this does not occur, but in most of us in the study, it did occur. We also were prone to dyslexia, in that we would type our words backwards, transposing letters. As an adult epileptic, who was a child epileptic, I can tell you that they feel frustrated and scared. When it is happening, you KNOW what you want to say, you just can't get it to come out.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

14 Comments

View replies by

Sandy - posted on 07/09/2011

267

866

15

Trileptal may be a good drug for your daughter. You need to switch drugs and see if you can get her talking. I know you must be frustrated with all of this but keep trying to do what is best for her. Good luck. Sandy Lora

PATSY - posted on 07/07/2011

10

28

1

my daughter is alot more vocal when she has not had a dose of tegretol !this does not happen very often as I am good at giving her ,the doses and on time .
But my daughter has no speech at all now ! so it is very noticable !!! but the tegretol is controling her fits really well .
but I would be lying if I said I do not dream of my girlie speaking again , but we will see what other medication options there are ,
but it does seem abit like what you gain on the swings you loose on the round abouts !!!

Refluxmomme - posted on 04/21/2011

43

0

13

Thank you so much for all of the input I greatly appreciate it!!!!! My daughter does not have any other side effects from it just the stuttering and it has been keeping her seizures under-control so far, so we may just stick with it for now.

Sandy - posted on 04/20/2011

267

866

15

I've never heard of stuttering. It may be too much medication or the wrong medication for her. It could also be the generic vs. real drug. See if you can get the true form of Tegretol first and see what happens. Good luck.
Sandy Lora

Milinda - posted on 04/20/2011

10

6

0

Tegretol also caused me to stutter, and I took it first as part of the original test study, and continued after it was released to the general public.

Jillian - posted on 04/14/2011

20

23

0

My daughter was put on tegretol for 2 months. She is 5 years old. Once on the therapeutic level she began to have what he called bad words stuck in her head. She would stutter trying to get the right words out. She was very Peranoid and tired. She started to last only an hour at school before she needed to leave. Sh also started growing hair on her body and had other hormonal changes. Theyvhave started to ween her and move her to valproic her seizures started to increase at frat but seem to have settled. The stuttering stopped and hormones seemed to level out. Fingers crossed this med will be better.

Tara - posted on 04/13/2011

19

5

0

My daughter was 13 days away from turning a year old when she had her first seizure which lasted and hour and 45 minutes she was first diagnosed status epilepticus but now she has been diagnosed for two years with partial epilepsy. She has been on several medicines which one was the Tegretol. The only thing that has worked for her is Lamictal but if this one stops working she has to go to something else because she is on the highest dose that can be given to a child. If you have problems with the Tegretol or Keppra ask your neurologist about the Lamictal it is the best one that I have found that works with my daughter

Rebecca - posted on 04/13/2011

5

45

0

My daughter is 2.5 she was on tegretol until recently, she had a static epileptus episode 3 months ago and they increased her dosage to 6.5ml of tegretol and introduced Kepera. After the introduction of Kepera it finially stopped her fits (at least for now) but she has started stuttering also. They have weened her off the tegretol now. I spoke to her neuro about it and apparently it's a very common side effect along with her terrible behaviour (which has gotten massively better since she's of the tegretol). They spoke to our Pead who refered her to speech therapy. They feel that even though the meds that caused it it's become an inground behaviour. The speech therapy is helping.

Fiona - posted on 04/13/2011

1

24

0

Hi my daughter was on
Tegretol for 5 years but didn't stutter she did however dribble all the time which she continues to do even now at 16, 5 years after stopping tegretol.

Tara - posted on 04/13/2011

19

5

0

My daughter was 3 years old when she was on Tegretol and it made her stutter, she was evil and she couldnt sleep, so her neurologist took her off of it immediately.

Refluxmomme - posted on 04/13/2011

43

0

13

Thank you so much for the response! Her stuttering gets worse every time she has a dosage increase.

Patricia - posted on 04/13/2011

29

4

1

YES!! If you listen to parents and not to the doctors...my son started taking Tegretol at the age of 8 and almost immediately started stuttering. We asked his numerous doctors about it and they all said it was NOT a side effect...but I dont believe it. Unfortunately, he was on Tegretol for 8 years and by the time he was switched to another med, the stuttering was so ingrained that at 29, he still stutters badly. The Tegretol did, however, control his seizures for longer than any other med he has been on before or since...so you have to decide what is best for you and your child.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms